Xolair Reactions

Hi everyone

I have just had my second inj (friday) and feel totally rubbish, I have the worse headache ever, feel dizzy and sick and want to sleep forever. Has anyone felt like this? I always react immediately after having the inj and had the usual adrenalin, hydrocortisone and IV aminophyline the same as last time. It is now monday and feel worse than ever.

Has anyone any suggestions please.

Many Thanks

6 Replies

oldestnewest
  • Maybe it has co-incided with you having a virus or something. I know we are all quick to blame things on reactions but it could be something as simple as that. Anyway talk it over with your team before the next one.

  • Hi rjaney,

    Sorry to hear that you're feeling so unwell after your Xolair. It is always worrying, I know, starting on a new treatment with all the potential side effects. As it is only your second injection, you must be finding it difficult to know if this is 'normal' for you or not.

    Reactions to Xolair are quite well documented. Anaphylaxis does occur, and would usually be seen as a reason not to give any further treatments, so I'm interested to read that you are having a generalised allergic reaction that is being treated with adrenaline and hydrocortisone. As I am sure you know, anaphylaxis and generalised allergic reactions can make you feel pretty unwell for a few days afterwards - they are a fairly major thing for your body to go through, and do take some recovering from. It might be worth discussing with your doctor whether it is really appropriate that you continue with the Xolair injections, given the severity of the reaction that you are having.

    Other less severe reactions are also seen with Xolair, and headache is probably the most common side effect seen. Nausea and feeling flu-like are also fairly common. These sorts of reactions may diminish with time, or unfortunately they may get worse - I have heard people describing both scenarios. Most people describe feeling unwell for 3 - 4 days after the injection, so hopefully you are getting through the worst of it now.

    If this sort of reaction is a new thing for you, though, then it is worth seeing your GP just to check that nothing else is going on. Bex is right, it is perfectly possible that you have a co-existent infection, which may need treating. Xolair treatment may make you slightly more vulnerable to infections, so it is a possibility.

    Hope this helps, and that you feel better very soon,

    Take care

    Em H

  • Headaches

    Hi rjaney

    I have been on Xolair for over 18 months now, and everytime I go I have teh same reaction of Headaches, dizziness, light headedness.

    I am like this for nearly 24 hours. It takes affect 40 mins after the injection and then I am incapable of even standing up till the next day.

    Once this time is over I do not have any problems, so can only assume that it is okay.

    Xolair has improved my life so much it is untrue and if you hav ethe opportunity, take the side affects you have for a few days as it will be worth it!

    D

  • Hi,

    Sorry to hear you are having a rough time. I have been on Xolair for almost a year. After my second injection I felt really unwell. I felt really hot, light headed, shakey, my lips were tingling and had a head ache. I felt a bit spaced out. Since then I have had one episode the same as this. Now I get a headache and the next day I feel really tired.

    Overall Xolair has made a huge difference to my quality of life. My cons is thinking of stoppiong it as the last few months I have been struggling and had a few itu/hdu admissions, he thinks it is not working as well as it was at first. He is reviewin g it month by month. I hope he decides to continue as my asthma is still better than it was this time last year.

    Carolyn

  • Thanks everyone for you support, it just seems that ive had a bad month and the feeling of being unwell is never ending. I am supposed to be having my third injection tomorrow but am now in 2 minds about it. My cons is going to to discuss it with me again but i am not convinced. I have been told that it does take 13 weeks+ to feel any benefit but at this rate i feel like giving up on it, I've never had high blood pressure, a constant headache or so tired, I would like just a bit more understanding about the whole drug but instead when i go in on an acute basis even the drs have no understanding about side effects drug interactions etc. I am just a sick guinea pig. Has anyone else felt like this?

  • XOLAIR

    I wason this last year i had 6 injections and i felt great straight away no side effects not even a headache i had cut down on the ventilon and was so positive till my 7th injection . went home and was not not feeling great it was 3 days before xmas and had lots to do early the next morning i woke up and thought someone had there hands around my neck i was choking . it felt like my tounge was blocking my airway . didt use my eppi pen went straight to ane where i was given steroids injection s . wsas taken off it at once it was a reaction but was not in the usual time scale . they wher so concerned they even rang the drug rep to tell that the reaction was after the usual time that they thought it could happen . i think its a fab drug if it works for you after all we are all just guine pigs trying to survive .

You may also like...